Alert archive / Louisiana / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 30, NWS New Orleans, LA
NWS New Orleans, LA issued this severe thunderstorm warning at Mar 27, 2000, 3:20 AM CST for 4 parishes in Louisiana. It was in force for 25 min. 4 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Mar 27, 2000, 3:20 AM CST (09:20 UTC)
- Expired
- Mar 27, 2000, 3:45 AM CST
- In force
- 25 min
- Issued by
- NWS New Orleans, LA
- Area
- Whole counties
Counties East Baton Rouge Parish, LA, Livingston Parish, LA, Saint Helena Parish, LA, Tangipahoa Parish, LA
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 27, 3:25 AM CST | Thunderstorm Wind | Greensburg, LA | Several trees were blown down. |
| Mar 27, 3:30 AM CST | Thunderstorm Wind | Zachary, LA | A tree and several large tree limbs were blown down. |
| Mar 27, 3:40 AM CST | Thunderstorm Wind | Hammond, LA | Several trees were blown down. |
| Mar 27, 3:45 AM CST | Thunderstorm Wind | Denham Spgs, LA | Several large tree limbs were blown down. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 27, 2:00 AM CST | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 9.3 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 341 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 1146 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 82 m²/s²
- 0-3 km storm-relative helicity
- 181 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.7
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KLIX 270922 SVRNEW LAC033-063-091-105-121-270945- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NEW ORLEANS LA 320 AM CST MON MAR 27 2000 THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EAST BATON ROUGE PARISH IN SOUTHEAST LOUISIANA TANGIPAHOA PARISH IN SOUTHEAST LOUISIANA ST. HELENA PARISH IN SOUTHEAST LOUISIANA LIVINGSTON PARISH IN SOUTHEAST LOUISIANA WEST BATON ROUGE PARISH IN SOUTHEAST LOUISIANA * UNTIL 345 AM CST * AT 320 AM CST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM 11 MILES NORTHWEST OF GREENSBURG TO 8 MILES SOUTH OF CLINTON TO BAKER..MOVING EAST AT 60 MPH. * SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE... GREATER BATON ROUGE AREA BY 330 AM DENHAM SPRINGS BY 330 AM LIVINGSTON BY 345 AM HAMMOND AROUND 355 AM THESE ARE DANGEROUS STORMS WITH DAMAGING WINDS...STAY INDOORS AWAY FROM WINDOWS. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN NEW ORLEANS.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 27, 2:30 AM CST, 50 minutes earlier.
Area forecast discussion, Mar 27, 2:30 AM CST, 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW ORLEANS LA 230 AM CST MON MAR 27 2000 WILL HAVE TO BE BRIEF. MODELS IN GOOD AGREEMENT. SEVERE WEATHER WILL MOVE RAPIDLY SE THROUGH THE CWA THIS MORNING. WILL CONTINUE THE THREAT OF SEVERE WX SE OF SVR TSTMS WATCH 126 THIS MORNING. WITH CLEARING CONDS THIS AFTN AND AND ERLY TNGT. MOS TEMPS LK REASONABLE. MCB 73/46/79 500 BTR 74/50/80 +00 MSY 76/52/79 +00 BIX 77/53/75 +00 * .NEW...SMALL CRAFT ADZY PQL-7R4 INCLUDING LAKES PONTCHARTRAIN AND MAUREPAS. LA...NONE. MS...NONE.
In the hours before
Special weather statement, Mar 26, 9:55 PM CST, 5 hours 25 minutes before
LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-271200- THUNDERSTORM OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 955 PM CST SUN MAR 26 2000 SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED TO MOVE RAPIDLY SOUTHEAST WELL AFTER MIDNIGHT AND MOVE INTO SOUTHWESTERN MISSISSIPPI AND EASTCENTRAL LOUISIANA NORTH OF THE TIDAL LAKES AROUND 4 TO 5 AM CDT. THE THUNDERSTORMS SHOULD CONTINUE SOUTHEAST INTO EXTREME SOUTHEAST LOUISIANA AROUND SUNRISE OR SHORTLY THEREAFTER. A FEW OF THE THUNDERSTORMS MAY BECOME LOCALLY SEVERE MAINLY OVER SOUTHWESTERN MISSISSIPPI AND EASTCENTRAL LOUISIANA TOWARDS DAYBREAK. FOR MORE INFORMATION...VISIT OUR WEB SITE AT WWW.SRH.NOATA.GOV/LIX (ALL LOWER CASE).
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 27, 2:58 AM CST | Severe Thunderstorm Warning | LIX | East Feliciana, West Feliciana | 32 min |
| Mar 27, 3:20 AM CST | Severe Thunderstorm Warning | LIX | West Baton Rouge | 25 min |
| Mar 27, 3:49 AM CST | Severe Thunderstorm Warning | LIX | Livingston | 26 min |
| Mar 27, 4:38 AM CST | Severe Thunderstorm Warning | LIX | Saint Tammany | 37 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.